Alert archive / Indiana / Beach Hazards Statements in 2013

Beach Hazards Statement 3, NWS Chicago, IL

June 2, 2013Lake County, Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Jun 2, 2013, 10:06 AM CDT for Lake County, Porter County, Indiana. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2013, 10:06 AM CDT (15:06 UTC)
Expired
Jun 2, 2013, 7:00 PM CDT
In force
9 hr
Issued by
NWS Chicago, IL

Counties Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

329 
WHUS43 KLOT 021506
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1006 AM CDT SUN JUN 2 2013

INZ001-002-022315-
/O.NEW.KLOT.BH.S.0003.130602T1506Z-130603T0000Z/
LAKE IN-PORTER-
1006 AM CDT SUN JUN 2 2013

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT UNTIL 7 PM CDT THIS EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...WAVES OF 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES.  PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS.  RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE. 
STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER
STRUCTURE.

&&

$$

IZZI

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
1 follow-up statement
185 
WHUS43 KLOT 021915
CFWLOT

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
215 PM CDT SUN JUN 2 2013

INZ001-002-030000-
/O.CON.KLOT.BH.S.0003.000000T0000Z-130603T0000Z/
LAKE IN-PORTER-
215 PM CDT SUN JUN 2 2013

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED.

* STRONG STRUCTURAL CURRENTS EXPECTED.

* OVERVIEW...WAVES OF 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING RIP CURRENTS ARE
EXPECTED AT THE BEACHES.  PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS.  RIP CURRENTS CAN SWEEP YOU OUT LAKEWARD.

STRUCTURAL CURRENTS FORM ALONG PIERS AND BREAKWALLS WHERE
LONGSHORE CURRENTS AND WAVE ACTION FLOW INTO THE STRUCTURE.
STRUCTURAL CURRENTS CAN SWEEP YOU OUT LAKEWARD ALONG THE PIER
STRUCTURE.

&&

$$

IZZI

VISIT US AT HTTP://WEATHER.GOV/CHICAGO

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 2, 9:57 AM CDT, 9 minutes earlier.

Area forecast discussion, Jun 2, 9:57 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
957 AM CDT SUN JUN 2 2013

.DISCUSSION...
937 AM CDT

MORNING UPDATE...

SECONDARY COLD FRONT HAS DROPPED DOWN THE LAKE MICHIGAN SHORE AND
SHIFTED WINDS TO THE NORTHEAST BEHIND IT ACROSS THE CHICAGO AREA
THIS MORNING...DROPPING TEMPS QUICKLY INTO THE LOW 50S/NEAR 50
ALONG THE LAKE SHORE. WINDS HAVE TRENDED BACK NORTH AFTER THE
INITIAL PUSH OF FRONT...BUT ARE EXPECTED TO TURN BACK TO THE
NORTHEAST THIS AFTERNOON. SO...HAVE ADJUSTED TEMP TRENDS
ACCORDINGLY WITH AREAS NEAR THE LAKE NOT EXPECTED TO GET OUT OF
THE 50S THIS AFTERNOON.

RATZER

&&

.PREV DISCUSSION...

315 AM...GENERALLY QUIET AND COOL WEATHER EXPECTED THROUGH MONDAY
NIGHT WITH INCREASING CHANCES FOR SHOWERS AND SOME THUNDERSTORMS
MID/LATE WEEK.

FIRST WIND SHIFT/COOL FRONT MOVED ACROSS THE AREA LATE SATURDAY
EVENING LOWERING DEWPOINTS AND SHIFTING WINDS WESTERLY. SECOND AND
MAIN COLD FRONT NOW ENTERING FAR NORTHERN IL AND WILL MOVE ACROSS
THE AREA THIS MORNING. WHILE SKIES HAVE CLEARED BETWEEN THESE TWO
FRONTS...CLOUDS WILL SPREAD BACK ACROSS THE REGION THIS MORNING
MAKING HIGH TEMP FORECAST A BIT TRICKY AND COMPLICATED BY SOME
EXPECTED SUN LATER THIS AFTERNOON HELPING TO WARM WESTERN AREAS
WHILE A RATHER STRONG LAKE BREEZE IS EXPECTED THIS AFTERNOON...
WITH FALLING TEMPS ACROSS NORTHEAST IL/NORTHWEST INDIANA. HAVE
MAINTAINED LOWER/MID 60S HIGHS BUT CONFIDENCE IS LOW. ONE LAST
WEAK UPPER WAVE WILL MOVE ACROSS THE AREA THIS MORNING AND A FEW
SHOWERS ARE STILL POSSIBLE AND HAVE MAINTAINED SLIGHT CHANCE POPS
THOUGH MOST AREAS WILL LIKELY STAY DRY.

AS SURFACE HIGH PRESSURE BUILDS ACROSS THE REGION TONIGHT...SKIES
WILL CONTINUE TO CLEAR WITH WINDS BECOMING CALM OVERNIGHT. THIS
SHOULD ALLOW DECENT RADIATIONAL COOLING WITH LOWS IN THE MID 40S
WITH SOME AREAS POSSIBLY DIPPING INTO THE LOWER 40S. DRY AIRMASS
WITH STRONG JUNE SUNSHINE SHOULD ALLOW TEMPS TO REBOUND INTO THE
LOWER 70S MONDAY...THOUGH ONSHORE FLOW WILL MAINTAIN COOLER TEMPS
NEAR THE LAKE. SIMILAR SETUP FOR MONDAY NIGHT AND TUESDAY...THOUGH
INCREASING HIGH CLOUDS AS WELL AS SOME WARMING ALOFT WILL LIKELY
LEAD TO SLIGHTLY WARMER LOWS MONDAY NIGHT/TUESDAY MORNING.

ANOTHER UPPER LOW WILL MOVE ACROSS THE NORTHERN PLAINS AND THE
UPPER MIDWEST TUESDAY THROUGH THURSDAY WITH VARIOUS WAVES
ROTATING ACROSS THE REGION. FAIRLY DIFFICULT TO TRY TO TIME ANY OF
THESE FROM THIS DISTANCE AND MADE NO SIGNIFICANT CHANGES TO THE
GOING FORECAST/GRIDS WITH CHANCE POPS STARTING TUESDAY NIGHT...
MAINLY ACROSS THE NORTHWEST HALF OF THE CWA WITH POPS THEN SLOWLY
INCREASING THROUGH THURSDAY. THE UPPER LOW OPENS INTO A TROUGH
THURSDAY INTO FRIDAY AS IT EXITS THE EASTERN LAKES REGION...THUS
THERE IS INCREASING CONFIDENCE TO LOWER POPS BY THE END OF THE
WEEK/EARLY NEXT WEEKEND WHICH MAY END UP DRY. GIVEN THE
UNCERTAINTY REGARDING PRECIP TRENDS MID WEEK AND ASSOCIATED CLOUD
COVER...NO BIG CHANGES TO TEMPS EITHER WHICH WILL LIKELY STAY IN
THE 70S...THOUGH CONTINUED EASTERLY FLOW THROUGH THE WEEK WILL
MAINTAIN COOLER TEMPS AT THE LAKESHORE. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 14Z...

* POTENTIAL FOR WINDS TO STAY NORTHEAST WITH MORE PERSISTENT IFR
  CONDITIONS INTO THE AFTERNOON...VS POTENTIAL FOR BOUNDARY TO
  WASH OUT WITH WINDS TURNING NORTHWESTERLY AND CIGS IMPROVING
  SOONER.

BMD

//DISCUSSION...UPDATED 12Z...

LOW PRESSURE ACROSS LAKE HURON EARLY THIS MORNING WILL DEPART TO
THE NORTHEAST WITH NORTHERLY FLOW AND COLD AIR ADVECTION
CONTINUING ACROSS THE AREA. WIDESPREAD MVFR CIGS ARE SEEN WITHIN
THIS REGIME OVER THE AREA. ALONG THE WESTERN SIDE OF LAKE MI...IFR
IS MOST FAVORED AND BEING OBSERVED ACROSS FAR SE WI AND FAR NE IL.
THIS IS FLOW OFF OF LAKE MICHIGAN AND LIKELY TO REACH ORD AND MDW
AT OR NEAR 12Z TO START THIS TAF. THE IFR MAY BE MORE
TEMPORARY...BUT RIGHT NOW FEEL CONFIDENT ENOUGH TO ADD IT IN AS
PREVAILING. CIGS SHOULD LIFT ABOVE 1500 FT BY LATE MORNING OR
EARLY AFTERNOON BUT LIKELY BE SLOW TO SCATTER THROUGH THE
AFTERNOON.

A LAKE BREEZE WILL LIKELY DEVELOP TODAY AND ACT TO BRING THE WINDS
BACK TO THE LAKE BREEZE CLIMATOLOGICALLY FAVORED 050-070 FOR ORD
AND MDW.

//ORD AND MDW CONFIDENCE...UPDATED 14Z...

* LOW CONFIDENCE IN WIND AND CIG TRENDS THIS AFTERNOON.
* MEDIUM CONFIDENCE IN WINDS 10 KT OR LOWER THIS AFTERNOON.

BMD

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED
  12Z...

MONDAY NIGHT...VFR.
TUESDAY...SLGT CHC OF TSRA DURING THE NIGHT.
WEDNESDAY-THURSDAY...CHC OF TSRA. MVFR POSSIBLE.
FRIDAY...SLGT CHC OF SHRA.
SATURDAY...VFR.

MTF

&&

.MARINE...
226 AM CDT

THE MOST ACTIVE PERIOD OVER LAKE MICHIGAN IN THIS NEXT WEEK WILL BE
TODAY AS COLD AIR ADVECTION IN THE WAKE OF A DEEPENING DEPARTING LOW
WILL EXPAND DOWN THE LAKE THROUGH MIDDAY. THE COMBINATION OF THE
COOLER AIR PUSH AND A TIGHT PRESSURE GRADIENT WILL OFFER NORTHWEST
TO NORTH WINDS IN MAINLY THE 20-25 KT BALLPARK THOUGH CANT RULE OUT
A FEW HIGHER GUSTS. THE INDIANA NEAR SHORE WILL BE CLOSE TO SMALL
CRAFT CRITERIA TODAY GIVEN THOSE GUSTS. HIGH PRESSURE WILL QUICKLY
EXPAND IN TONIGHT ON THE WAKE OF THIS LOW. A WEAK TROUGH LOOKS TO
MOVE OVER THE LAKE SOMETIME WEDNESDAY OR WEDNESDAY NIGHT...WITH HIGH
PRESSURE THEN RETURNING FOR THE END OF THE WEEK.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 2, 4:20 AM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 AM CDT SUN JUN 2 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
030930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
420 AM CDT SUN JUN 2 2013 /520 AM EDT SUN JUN 2 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

PORTIONS OF THE IROQUOIS...ILLINOIS...AND VERMILION RIVERS AND
SUGAR CREEK WILL REMAIN IN FLOOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY NIGHT.

PORTIONS OF THE IROQUOIS...ILLINOIS...AND VERMILION RIVERS AND
SUGAR CREEK WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-030930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
420 AM CDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH
THURSDAY NIGHT.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-030930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
420 AM CDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF A FEW PERIODS OF THUNDERSTORMS FROM TUESDAY
NIGHT THROUGH THURSDAY ACROSS MUCH OF THE LAKE...AND INTO THURSDAY
NIGHT ACROSS THE FAR SOUTHEAST PART OF THE LAKE.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Nearby

Beach Hazards Statements in Indiana, 2013Every beach hazards statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.